Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 443, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 3, 2015, 4:43 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2015, 4:43 PM CDT (21:43 UTC)
- Expired
- Sep 3, 2015, 5:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 43 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:15 PM CDT | TSTM WND DMG | 4 W Chipley, FL | SOME POWER OUTAGES AROUND CHIPLEY CAUSED BY TREE LIMBS FALLING ON POWER LINES. |
| Sep 3, 5:15 PM CDT | TSTM WND DMG | Chipley, FL | ONE LINE AND TREE DOWN NEAR CHIPLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WUUS52 KTAE 032143 SVRTAE FLC059-063-133-032215- /O.NEW.KTAE.SV.W.0443.150903T2143Z-150903T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 443 PM CDT THU SEP 3 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... SOUTHEASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA... WEST CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 515 PM CDT * AT 443 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHIPLEY... AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BONIFAY...CHIPLEY...CHIPLEY MUNICIPAL AIRPORT...HULAW...RICHTER CROSSROADS...BAHOMA...JOHNSON CROSSROADS AND HOLMES COUNTY AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3084 8547 3069 8553 3075 8576 3092 8562 TIME...MOT...LOC 2143Z 121DEG 7KT 3080 8560 $$ 42-DVD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:27 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 3, 2:27 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM EDT THU SEP 3 2015 .Near Term [Through Tonight]... Afternoon showers and thunderstorms may linger into the early evening hours. These storms will be isolated. Overnight, rain chances will dwindle. Lows will be in the low to mid 70s. .Short Term [Friday Through Saturday Night]... A broad, east-west oriented 500 mb trough will develop across the western Atlantic and Southeast. At the surface, a weak "backdoor" cold front will translate southward Saturday and Sunday as a wedge of high pressure builds southward along the Piedmont. With little Q-G forcing expected on Friday, the driving force behind any shower and thunderstorm development will be the sea breeze front. The FL Big Bend front will be slow to move inland due to opposing 1000-700 mb winds, and the highest PoP will be around 40% across the FL Big Bend and north FL. Elsewhere the PoP will be 30%. PoPs will increase into the 50-60% range this weekend with the arriving cold front. Highs will be above average Friday, in the mid 90s, then a little "cooler" Saturday, in the lower 90s. Lows will remain in the 70s. .Long Term [Sunday Through Thursday]... The aforementioned 500 mb trough will become cut off from the mid latitude westerlies, then gradually become oriented north-south as it translates slowly to the west along the Gulf Coast. At the surface, the aforementioned cold front will stall across the northern Gulf of Mexico and north FL into early next week as it gradually dissipates. With the mean east-northeast flow from 1000- 700 mb through Monday, the highest PoPs will come late in the afternoon or evening as convection associated with the FL/GA east coast sea breeze front arrives. The flow will become southerly by mid week, resulting in a more normal progression of the FL Big Bend and Panhandle sea breezes. PoPs in FL will be slightly above climo, generally around 40% each day. Elsewhere, where the boundary layer is a little drier, PoPs will be around 30%. Temperatures will be near climo, around 90 in the day and in the 70s at night. && .Aviation... [Through 18Z Friday] VFR will prevail at all terminals. There is a chance for thunderstorms this afternoon and early evening, mainly along the seabreeze boundary. However, showers and thunderstorms will be isolated in coverage and therefore were not put into the TAFs. Winds will be light and northwesterly. && .Marine... With a weak pressure gradient across much of the Southeast, winds will be relatively light from the west or northwest through Friday. Winds will gradually transition to the east or northeast this weekend as a weak cold front passes slowly through the region from north to south. && .Fire Weather... Red flag conditions are not expected for the next several days. && .Hydrology... Area rivers remained below their local action stages this afternoon, and this is likely to continue for the next several days in the absence of organized heavy rain. && .Preliminary Point Temps/PoPs... Tallahassee 75 95 74 92 73 / 20 40 20 60 40 Panama City 78 89 77 88 75 / 20 30 20 40 40 Dothan 73 94 73 93 71 / 20 30 20 40 30 Albany 73 94 73 92 72 / 20 30 30 50 30 Valdosta 73 94 72 92 71 / 20 40 30 60 30 Cross City 75 93 74 91 73 / 20 40 30 60 40 Apalachicola 77 91 77 89 75 / 20 30 20 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MCDERMOTT SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...MCDERMOTT MARINE...FOURNIER FIRE WEATHER...DVD HYDROLOGY...FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:13 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Washington | 11 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.